MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 20GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386803
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd cathena 20gx1.00in straight bc had foreign matter description of the anomaly: hardware defect - while checking the medical device before use, the radiographer became aware of the presence of plastic fragments on the catheter.There were no clinical consequences for the patient.The offending device has been preserved and is currently in quarantine.Would you like to collect the device for expertise or are the attached photos enough for you?" in addition, since this incident led to the use of another unit of the same system, would it be possible to benefit from a free unit?.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos and sample submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the sample.Analysis of the sample showed visible silicone on the cannula and catheter tip.The assembly process of the cannula lubrication process was reviewed.The cannula is lubricated by dipping it into a silicone lube tank.During dipping, low air flow is blown through the cannula to prevent silicone flowing into the cannula.After dipping, the part is raised from the silicone lube tank followed by high pressure air blown through the cannula to remove the excess silicone.The catheter subassemblies are then set together with the needle hub subassembly.The assembled part then goes through a series of processes and loaded with the needle cover.There could have been silicone accumulated at the surface of the lube tank which might have transferred to the cannula surface during air blowing.After the catheter subassemblies are set together with the needle hub subassembly, given the silicone-like nature of the lube it is possible for the excess silicone to migrate to the cannula/catheter tip area during transportation or storage.To prevent this defect, revision of the procedure will be completed to include cleaning of the surface of the lube tank and surrounding areas every shift.

Brand Name
BD CATHENA 20GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22164033
Report Number2243072-2025-00720
Device Sequence Number7422126
Product Code FOZ
UDI-Device Identifier00382903868032
UDI-Public(01)00382903868032(11)241002(17)270930(10)4265912
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386803
Device Lot Number4265912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/07/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown